Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 92, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Nov 8, 2011, 12:49 AM CST for Glasscock County, Reagan County, Upton County, Texas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 8, 2011, 12:49 AM CST (06:49 UTC)
- Expired
- Nov 8, 2011, 1:45 AM CST
- In force
- 56 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
Counties Glasscock County, TX, Reagan County, TX, Upton County, TX
The radar
The Midland/Odessa radar (KMAF), 91 km from the middle of the area, began a volume at 06:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 7, 9:16 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 6.8 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4235 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
275
WUUS54 KMAF 080649
SVRMAF
TXC173-383-461-080745-
/O.NEW.KMAF.SV.W.0092.111108T0649Z-111108T0745Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1249 AM CST TUE NOV 8 2011
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN GLASSCOCK COUNTY IN WEST TEXAS...
REAGAN COUNTY IN WEST TEXAS...
EAST CENTRAL UPTON COUNTY IN WEST TEXAS...
* UNTIL 145 AM CST
* AT 1247 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES
WEST OF STILES...OR 19 MILES NORTHEAST OF RANKIN...MOVING NORTHEAST
AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
STILES...
NORTH REAGAN FIRE STATION...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS... DESTRUCTIVE HAIL...AND DEADLY
CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST TUESDAY MORNING
FOR SOUTHWESTERN TEXAS.
&&
LAT...LON 3125 10132 3111 10177 3120 10194 3151 10177
3184 10126 3132 10126
TIME...MOT...LOC 0649Z 236DEG 40KT 3145 10170
$$1 follow-up statement
465
WWUS54 KMAF 080721
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
121 AM CST TUE NOV 8 2011
TXC461-080730-
/O.CAN.KMAF.SV.W.0092.000000T0000Z-111108T0745Z/
UPTON TX-
121 AM CST TUE NOV 8 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL UPTON COUNTY IS
CANCELLED...
AT 120 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED EAST
OF THE AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST TUESDAY MORNING
FOR SOUTHWESTERN TEXAS.
&&
LAT...LON 3125 10132 3112 10174 3151 10162 3184 10126
3132 10126
TIME...MOT...LOC 0720Z 243DEG 32KT 3155 10143
$$
TXC173-383-080745-
/O.CON.KMAF.SV.W.0092.000000T0000Z-111108T0745Z/
GLASSCOCK TX-REAGAN TX-
121 AM CST TUE NOV 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CST
FOR REAGAN AND SOUTHEASTERN GLASSCOCK COUNTIES...
AT 119 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 12 MILES NORTHEAST OF STILES...OR ABOUT 23 MILES SOUTH OF
GARDEN CITY...MOVING NORTHEAST AT 45 MPH. ADDITIONAL SEVERE STORMS
EXTENDED SOUTH TO JUST EAST OF TEXON...AND WERE MOVING NORTHEAST AT
45 MPH.
SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...NORTH
CENTRAL REAGAN COUNTY...NORTHEASTERN REAGAN COUNTY AND EXTREME
NORTHEASTERN REAGAN COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS DETECTED WEAK ROTATION WITHIN THIS STORM. WHILE NOT
IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS
SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST TUESDAY MORNING
FOR SOUTHWESTERN TEXAS.
&&
LAT...LON 3125 10132 3112 10174 3151 10162 3184 10126
3132 10126
TIME...MOT...LOC 0720Z 243DEG 32KT 3155 10143
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 7, 11:27 PM CST, 1 hour 22 minutes earlier.
Area forecast discussion, Nov 7, 11:27 PM CST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1127 PM CST MON NOV 7 2011 .DISCUSSION... THE LATEST AVIATION DISCUSSION IS BELOW. .UPDATE... CONVECTION ONGOING WITHIN TORNADO WATCH 874 AS AN UPPER TROUGH BEARS DOWN ON THE REGION FROM THE WEST. LOW LEVEL MOISTURE WAS BECOMING A BIT BETTER OVER THE PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS...SO THUNDERSTORMS WERE BECOMING MORE ORGANIZED DUE TO CAPE NEAR 1500 J/KG...MID LEVEL LAPSE RATES NEAR 7.5 C/KM AND 0 TO 6 KM BILK SHEAR OF 50 TO 60KT. STORM MOTION WAS 230 DEGREES AROUND 50KT...SO DAMAGING WINDS COULD OCCUR FROM ANY OF THESE STORMS...NOT TO MENTION HAIL FROM INCREASINGLY ORGANIZED CELLS. WILL LEAVE THE FORECAST AS IT IS...AND THE TORNADO WATCH TOO. .AVIATION... VFR CONDITIONS WILL PREVAIL AT ALL SOUTHEAST NEW MEXICO AND WEST TEXAS TAF SITES TONIGHT AND TUESDAY. THERE IS AN OUTSIDE CHANCE THUNDERSTORMS COULD DEVELOP NEAR MIDLAND AROUND 08/06Z...OTHERWISE THE REST OF THE TAF SITES WILL NOT EXPERIENCE ANY CONVECTION. WESTERLY WINDS WILL INCREASE TO 15 TO 20KT SUSTAINED AREAWIDE TUESDAY AROUND 08/15Z ALON WITH HIGHER GUSTS...AND WILL LAST MUCH OF THE DAY. 67 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. &&
Hazardous weather outlook, Nov 7, 6:42 PM CST, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 642 PM CST MON NOV 7 2011 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-090045- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 642 PM CST MON NOV 7 2011 /542 PM MST MON NOV 7 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS PORTIONS OF WEST TEXAS THIS EVENING AND OVERNIGHT. THE BEST CHANCE OF STORMS WILL BE ACROSS THE EASTERN PERMIAN BASIN AND THE WESTERN LOW ROLLING PLAINS. SOME STORMS COULD BECOME SEVERE...MAINLY ALONG AND EAST OF A LAMESA...TO MIDLAND...TO DRYDEN LINE. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY SEVERE WEATHER HAZARDS. AN ISOLATED TORNADO CANNOT BE RULED OUT...ESPECIALLY IN THE WESTERN LOW ROLLING PLAINS. THUNDERSTORMS WILL ALSO BE CAPABLE OF PRODUCING FREQUENT LIGHTNING STRIKES AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY BREEZY CONDITIONS AND LOW RH/S WILL KEEP FIRE DANGER ELEVATED ACROSS PORTIONS OF WEST TEXAS AND SOUTHEAST NEW MEXICO TUESDAY... ESPECIALLY IN THE LOWER ELEVATIONS OF THE TRANS PECOS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED ACROSS THE WESTERN LOW ROLLING PLAINS AND EASTERN PERMIAN BASIN THIS EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Local storm report, Nov 7, 11:48 PM CST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1148 PM CST MON NOV 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1146 PM HAIL 11 WNW MIDLAND 32.06N 102.25W
11/07/2011 E0.88 INCH MIDLAND TX TRAINED SPOTTER
NICKEL HAIL ALMOST COVERED THE GROUND. LOOKED LIKE IT
SNOWED.
&&
AKLSpecial weather statement, Nov 8, 12:38 AM CST, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1238 AM CST TUE NOV 8 2011 TXZ069-070-080715- REAGAN-UPTON- 1238 AM CST TUE NOV 8 2011 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING REAGAN AND SOUTHEASTERN UPTON COUNTIES UNTIL 115 AM CST... A LINE OF STRONG THUNDERSTORMS WERE LOCATED FROM 16 MILES SOUTH OF MIDKIFF TO 10 MILES SOUTH OF RANKIN...AND WERE MOVING NORTHEAST AT 45 MPH. THESE STORMS WERE CAPABLE OF PRODUCING GUSTY WINDS TO 50 MPH AND NICKEL SIZE HAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS...DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST TUESDAY MORNING FOR SOUTHWESTERN TEXAS. &&
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 7, 11:03 PM CST | Severe Thunderstorm Warning | MAF | Andrews, Ector, Martin, Midland | 42 min |
| Nov 7, 11:19 PM CST | Severe Thunderstorm Warning | MAF | Andrews, Dawson, Gaines, Martin | 56 min |
| Nov 7, 11:41 PM CST | Severe Thunderstorm Warning | MAF | Andrews, Ector, Martin, Midland | 64 min |
| Nov 8, 12:04 AM CST | Areal Flood Advisory | MAF | Midland | 3 hr |
| Nov 8, 12:17 AM CST | Tornado Warning | MAF | Howard, Martin | 28 min |
| Nov 8, 12:38 AM CST | Severe Thunderstorm Warning | MAF | Borden, Howard, Martin, Mitchell, Scurry | 67 min |
| Nov 8, 1:01 AM CST | Severe Thunderstorm Warning | MAF | Glasscock, Howard, Martin, Midland, Mitchell | 59 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.